Diana1999

266d

I’ve been on the antidepressant Effexor for around 6 months now and I’ve been taking antidepressants for less than a year. Since taking them I’ve experienced various sexual side effects including decreased libido, occasional discomfort, dryness, along with other side effects. I’m currently in the process of lowering my medicine down to the lowest dose which is 37.5mg (I’m lowering from 75mg) but I just can’t get past these side effects. 😞
My partner is incredibly supportive and understanding but I can’t help but think and obsess about it regardless of how much he reassures me. I need some advice or even to hear that someone has struggled with the same thing.

Sexual and gender identity disorders

Duloxetine

Citalopram

View all
  • eggnugget

    266d

    I rarely could orgasm when on one of my antidepressants (can’t remember which one, maybe lexapro?) and it did make me feel insecure. Talking to my partner at the time helped and focusing on things that we enjoyed that werent sex related helped! Sexual side effects are very common. I’m sorry you’re struggling right now, you’re not alone!

  • brokenstardust

    266d

    I've had the same problem with prozac and when I brought it up to my psychiatrist he prescribed me buspar which is an anxiety med but it increases libido. my brother takes it without the prozac and he said it gets too much but with an antidepressant is evens out

  • Foxface

    266d

    I had the same problem and nothing helped it until i switched medications

  • Diana1999

    266d

    @Foxface if you don’t mind me asking what did you switch to? I took Citalopram for a while and it made my depression much worse I tried to take Zoloft also but was only able to take it for about a week because it made me feel like I was choking. Effexor is the only medicine I’ve taken that has worked and it’s so unfortunate because the only side effect I experience is sexual. It seems the longer I’m on it the worse it gets. Used to it was just difficulty orgasming but now I have little to no desire for sex at all. It’s so discouraging… 😞

  • Foxface

    265d

    @diana1999 I switched to duloxetine

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.